Wildfire, Hardeman
- When
- August 16, 9:00 AM CST to August 30, 11:00 PM CST
- Where
- Hardeman forecast zone
- Property damage
- $2.2 million
- Reported by
- Park/Forest Service
- Coordinates
- 34.290, -99.746 (the zone’s center; the record gives no point)
2 million dollars in damage and for fire suppression.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
The Copper Breaks fire burned roughly 7,200 acres of land and cost nearly 2.2 million dollars in damage and for fire suppression.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 16, 5:09 AM CST, 3 hours 51 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 609 AM CDT Fri Aug 16 2019 .DISCUSSION... The August 16-17 12 UTC TAF discussion follows: && .AVIATION... Unrestricted ceilings and visibilities (VFR conditions) are generally expected to continue through the TAF period. Southerly winds will veer slightly to the south-southwest and become gusty later this morning before weakening and backing this evening. Few to scattered cumulus at ~5000-7000 ft AGL are expected to develop this afternoon. Isolated to scattered showers and thunderstorms may affect western and north central Oklahoma this evening. PROB30 was included at KWWR to account for this possibility. Gusty winds and reduced visibility are possible with any thunderstorms. Mahale && .PREV DISCUSSION... /issued 337 AM CDT Fri Aug 16 2019/ DISCUSSION... Next couple of days will continue to watch convection fire to our north as multiple waves move east through the central Plains in better mid-level flow. These will try to push sfc front/outflow boundaries south, which may provide some low rain chances across northern Oklahoma. Meanwhile, farther west across Texas panhandle, we will likely see more isolated afternoon storms develop, which may move into parts of western Oklahoma and western north Texas. Therefore will likely maintain low pops through Saturday for these scenarios. Instability and wind shear will be sufficient to support a few strong to severe storms both today and Saturday, if storms occur. Otherwise, main concerns will be with regards to heat/humidity. Afternoon heat indices will flirt with advisory criteria through much of the upcoming forecast period. Will have to watch trends daily in both temps and dewpoints as a few degrees change in either could result in the need for advisory. Model differences by mid/late next week and run to run changes lead to lower confidence in solutions. For now will keep extended forecast dry with near/above seasonal temps. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 100 78 98 76 / 10 0 10 20 Hobart OK 104 77 103 77 / 10 20 20 30 Wichita Falls TX 102 78 102 76 / 10 0 20 30 Gage OK 102 72 102 73 / 10 30 10 20 Ponca City OK 97 75 96 75 / 10 20 10 20 Durant OK 99 75 98 77 / 10 0 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 10/30/10
Hazardous Weather Outlook National Weather Service Norman OK 418 AM CDT Fri Aug 16 2019 OKZ004>048-050>052-TXZ083>090-170930- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 418 AM CDT Fri Aug 16 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... There is a Slight Risk of severe thunderstorms late this afternoon and evening across parts of northern Oklahoma. Location... The Slight Risk is north of a line from Fort Supply, to Cherokee and Renfrow. A Marginal Risk is south of the slight risk area and north of a line from Hollis, to Watonga, to Perry. Timing... Main timeframe for severe storms will be from 6 pm through 11 pm. Impacts... Hail to the size of quarters and wind gusts to 60 mph will be the main hazards, along with cloud to ground lightning and brief heavy rainfall. Discussion... Scattered thunderstorms are expected to develop late this afternoon across southern Kansas into northwest Oklahoma. Other more isolated storms will be possible farther south across the eastern Texas panhandle and western Oklahoma. Modest instability and favorable wind fields will result in the possibility of a few strong to severe storms capable of large hail and damaging wind gusts. These storms are expected to weaken by the late evening hours. .Spotter and Emergency Management Information Statement... Storm spotter groups and emergency management personnel across the risk areas should plan for severe weather operations late this afternoon and this evening. .Heat... Heat indices of 100 to around 105 are expected this afternoon across much of the area. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... There is Marginal Risk of severe thunderstorms Saturday afternoon and evening across much of western and northern Oklahoma and portions of western north Texas. Large hail and strong winds will be the main hazards. .Heat... Afternoon heat indices between 100 and 105 degrees will continue across much of the area through the middle of next week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. 30
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
901 AM CDT Fri Aug 16 2019
OKZ012-013-161430-
Garfield OK-Noble OK-
901 AM CDT Fri Aug 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Garfield and central
Noble Counties Until 930 AM CDT...
AT 858 AM CDT, strong thunderstorms were along a line extending from
3 miles north of Sooner Lake to near Covington, moving east at 20
MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3655 9690 3655 9693 3653 9696 3653 9699
3652 9701 3651 9701 3651 9703 3633 9703
3621 9728 3624 9790 3656 9712 3656 9689
TIME...MOT...LOC 1358Z 263DEG 17KT 3648 9705 3627 9759
MaxwellSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
931 AM CDT Fri Aug 16 2019
OKZ012-013-161500-
Garfield OK-Noble OK-
931 AM CDT Fri Aug 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Garfield and Noble
Counties Until 1000 AM CDT...
AT 928 AM CDT, strong thunderstorms were along a line extending from
near Sooner Lake to 3 miles southwest of Lucien, moving east at 10
MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
LAT...LON 3648 9703 3633 9703 3633 9702 3624 9713
3625 9714 3624 9714 3617 9723 3621 9780
3651 9746
TIME...MOT...LOC 1428Z 280DEG 10KT 3643 9704 3625 9751
MaxwellThe national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, August 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 854173.